MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH MICROBIO-COMP S-TAK 2.4X 6.5MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SUTR ANCH MICROBIO-COMP S-TAK 2.4X 6.5MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number SUTR ANCH MICROBIO-COMP S-TAK 2.4X 6.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9th may 2024, it was reported by an arthrex employee via email that for an ar-1320bcnf, suture anchor, micro biocomposite suturetak® 2.4 x 6.5 mm with 2-0 fiber wire® with two taper point needles, the anchor was broken during insertion.This was detected during use in an ankle ligament repair procedure on (b)(6) 2024.The procedure was completed successfully as another brand's product was used.Pieces broke inside the patient but all fragments were retrieved.No patient harm and no secondary procedure were needed.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, suture anchor, micro biocomposite suturetak, ar-1320bcnf/ batch 15096527, inserter and associated suture constructs were received for investigation.Visual inspection identified that the bio-composite anchor threads were damaged.Suture fraying was present on the blue suture constructs.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
SUTR ANCH MICROBIO-COMP S-TAK 2.4X 6.5MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19454083
Report Number1220246-2024-04788
Device Sequence Number15593146
Product Code MAI
UDI-Device Identifier00888867009813
UDI-Public00888867009813
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTR ANCH MICROBIO-COMP S-TAK 2.4X 6.5MM
Device Catalogue NumberAR-1320BCNF
Device Lot Number15096527
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown